Missouri, 2019Flash Flood in Missouri, June 2, 2019
June 2, 2019 · NWS LSX · 1 event in 1 county or zone
The Pin Oak Levee in Winfield, MO was breached during the afternoon hours of June 2nd, flooding eastern portions of Winfield east of Highway 79.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.4 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Pin Oak Levee in Winfield, MO was breached during the afternoon hours of June 2nd, flooding eastern portions of Winfield east of Highway 79.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 2, 3:16 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 2, 3:16 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
416 PM CDT Sun Jun 2 2019
.SHORT TERM... (Through Late Monday Afternoon)
Issued at 335 PM CDT Sun Jun 2 2019
A surface high pressure center was bringing spectacular early
summer weather conditions to the LSX CWA this afternoon. Enjoy!
Overnight lows will drop into the 50s across the region, and low
spots might even dip into the upper 40s. The large temperature
difference between the warm river waters and the cooler air may
result in river fog after midnight.
Dry weather and below-normal temperatures are expected to
continue through Monday afternoon across most of the area due to
the influence of the surface high. The exception may be on Monday
across central MO where proximity to a sharpening baroclinic zone
could result in isolated SHRA/TSRA during the late afternoon
hours.
Kanofsky
.LONG TERM... (Monday Night through Next Sunday)
Issued at 335 PM CDT Sun Jun 2 2019
The surface high will shift into the Ohio Valley on Monday night
as part of a broader pattern shift in which an upper ridge axis
also shifts eastward. The resulting upper air pattern will place
the LSX CWA on the western side of the upper ridge axis-- in
other words, in weakly southwest flow aloft. Model solutions
depict an ill-defined upper low over the southwestern CONUS which
moves very slowly eastward with time, occasionally ejecting PV
anomalies northeastward into the central CONUS as it progresses.
This will bring another period of active weather to the region
with several periods of SHRA/TSRA expected during the week.
One of these PV anomalies will lift through the region on Tuesday.
Increasing instability, high PW values (around 1.6"), H7-H5 lapse
rates of 6.5 to 7 deg C/km, and around 20-30 kts of 0-6 km shear
suggest that some strong to severe storms are possible. However,
the severe weather threat for Tue/Tue night will likely depend on
the upstream convective evolution and on mesoscale effects which
have low predictability this far in advance.
It probably won't rain constantly, but it looks like a wet
pattern with a reasonably good chance of SHRA/TSRA on most days
until the aforementioned upper low has shifted eastward. One
element of uncertainty with the forecast is that this almost looks
like a high-over-low blocking pattern, which means that it might
take longer for the upper low to move eastward. This would prolong
the wet pattern.
Kanofsky
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1217 PM CDT Sun Jun 2 2019
VFR conditions will prevail at all terminals except for KSUS (and
possibly KCPS) where light river fog is possible after 03/06z due
to the large temperature differences between the warm river waters
and the cooler air at night. Scattered diurnal cumulus will
dissipate after sunset. Initially northwesterly to northeasterly
winds will become light/variable overnight, then become southerly
to southeasterly after 03/12z.
Kanofsky
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Jun 2, 3:25 PM CST, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
425 PM CDT Sun Jun 2 2019
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031215-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
425 PM CDT Sun Jun 2 2019
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
Major river flooding is ongoing along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance of thunderstorms for portions of the area each day
from Monday night through Saturday. Some of the storms on Tuesday
afternoon and evening may be severe.
Major river flooding continues along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
Kanofsky
In the hours before
Local storm report, Jun 2, 2:43 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG TROY 38.98N 90.97W
06/01/2019 LINCOLN MO PUBLIC
LARGE TREE BLOWN OVER IN AVERY FAMILY PARK.
VIA FACEBOOK POST/PICTURE.
&&
MABLocal storm report, Jun 2, 2:47 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 1 NE SAINT CLAIR 38.36N 90.96W
06/01/2019 FRANKLIN MO PUBLIC
TREE BLOWN DOWN ONTO ROUTE TT IN ST. CLAIR
WHICH TOOK DOWN A COUPLE OF POWER LINES AS
WELL. VIA FACEBOOK POST.
&&
MABFlash Flood, Lincoln
- When
- June 2, 5:00 PM CST to 9:45 PM CST
- Where
- Lincoln County, 0.62 mi E of Winfield to 0.94 mi S of Winfield
- Cause
- Dam / Levee Break
- Property damage
- $5.4 million
- Reported by
- Emergency Manager
- Coordinates
- 38.999, -90.739
The Winfield Pin Oaks Levee system was breached during the afternoon hours on Sunday, June 2nd. The breach was at least 100 feet wide. The water rose quickly and reached the houses in the area beginning around 6 pm. An estimated 150 homes were affected by the levee breach and 250 people evacuated the area. No deaths or injuries occurred due to this levee breach.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, June 2 to 13, 2019$33 million · 4 events
- Flooding in Missouri, June 2 to 12, 2019$2.0 million · 2 events
- Hail in North Dakota, June 2, 2019$315,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Virginia, June 2, 20195 injured · 1.75 in hail · 17 events
- Hail and Damaging Winds in New York, June 2, 20192 injured · $23,000 · 1 in hail · 9 events
- Damaging Winds in Virginia, June 2, 2019$65,000 · 60 kt wind · 3 events
- Hail in Nevada, June 2, 2019$50,000 · 0.25 in hail · 1 event
- Damaging Winds in North Carolina, June 2, 2019$45,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Maryland, June 2, 20192 in hail · 31 events
- Flash Flood and Hail in West Virginia, June 2, 2019$5,000 · 1.75 in hail · 26 events
- Tornado and Hail in New Mexico, June 2, 2019EF0 · 25 events
- Hail and Damaging Winds in Ohio, June 2, 2019$24,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830717.